Posted 18 October 2012 - 09:38 AM
After reading things on this site for years, I have finally decided to make my own post because I am starting a course of accutane today. I will make my long story short, hopefully. ) I am a 21 year old female... I have tried almost everything, just like most people on here. Benzoyl peroxide and moisurizer keeps my face under control most of the time. My main problem is my chest, back, and upper arms. The acne on my face and these places is not severe, but it is EXTREMELY persistent. I have suffered with acne in these places for 9 years and nothing has helped. I have not worn a swimsuit or tank top since I was 12! Understandably, it makes me depressed. After many trips and emails to multiple dermatologists, I have finally decided to go on accutane and risk all of the scary side effects I have read about. I was offered it when I was 16 and refused...I wish I would have just taken it then. /
Anyway... I was supposed to start this medicine on September 17, but there was a mess up between my doctor and the ipledge program. I wasn't registered with ipledge when I took my first pregnancy test, so it didn't count. We didn't think this would be an issue, but I had to redo both pregnancy tests and here I am a month later than I was supposed to be. Oh well. Today I get to pick up the wonderful stuff and take a pill tonight. I think I am starting 30mg/day for the first month and then going up to 60mg for the remainder of the course. I am most worried about the initial breakout and possible hair loss. My face doesn't look terrible right now...so I'm really hoping it doesn't freak out too much. I don't care if my chest and back have an IB because I've been covering those parts up for 9 years....a few more months isn't going to kill me. I am worried about the possible severe/long term effects, but I just have to suck it up.
So far the products I will be using are: Clean and Clear Sensitive wash (the only wash that doesn't break me out), Cerave lotion (not cream),Cetaphil cream (have never tried this), Aquaphor (for the soon to be dry lips), and Burt's Bees chapstick. I hope I can get by with just this stuff! I do plan on working out as usual unless I have bad joint/back pain.
I will most likely post pictures once I get a new battery for my camera and update frequently. Here goes nothing!!! :-D
Posted 19 October 2012 - 09:50 AM
Posted 20 October 2012 - 10:02 AM
Posted 20 October 2012 - 10:41 PM
Posted 21 October 2012 - 07:12 AM
Posted 21 October 2012 - 08:50 AM
No new updates today. My face is doing quite well, but I'm sure that will change once this drug really gets into my system..... but maybe not! I have no side effects at all as of yet...
Posted 21 October 2012 - 11:59 AM
Posted 22 October 2012 - 09:29 AM
Posted 22 October 2012 - 06:56 PM
Posted 23 October 2012 - 09:32 AM
Edited by aed2712, 23 October 2012 - 09:32 AM.
Posted 24 October 2012 - 08:37 AM
Posted 25 October 2012 - 10:07 AM
Posted 25 October 2012 - 11:05 PM
Posted 26 October 2012 - 08:35 AM
Posted 26 October 2012 - 09:47 AM
Posted 27 October 2012 - 10:40 PM
Anyway, currently I don't really feel any side effects. Yesterday I had a terrible headache, but it could have been dehydration. My new shampoo is helping my scalp. Back pain was not present today, so that's good. My chest seems to be getting smoother. My face has a few teensy new zits, but nothing bad at all. I can see this stuff is helping, but I really don't want something worse to happen just because of my annoying (but not life threating) acne.... : /
Posted 28 October 2012 - 11:56 AM
My advice is to:
eat healthy (cut out processed foods and other things that tax you liver such as alcohol)
up your fruit and veggie intake
exercise, exercise, exercise
be gentle with your skin
realize that some side effects are normal for accutane (aches, pain, headaches, dry and itchy skin, etc)
No point in worrying about what can happen until it does
Posted 29 October 2012 - 09:22 AM
Posted 01 November 2012 - 10:40 PM